| Model Number |
3548214 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
Crushing Injury (1797)
| Date of Event |
01/01/2022
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that a female patient underwent a primary breast reconstruction with a 550cc mentor cpx 4 breast tissue expander and experienced a deflation on an unknown side post-operatively.The breast tissue expander began to deflate after being hit on the breast by a child.As a result, the patient underwent explantation on (b)(6), 2022.
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: deflation.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On july 29, 2022, the mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On august 25, 2022, the evaluation for the device was completed.Device evaluation summary: visual analysis of the returned sample revealed that no damage or anomalies were observed on the medium height te 550cc tissue expander.Leak testing was performed in accordance with mentor's procedures.Findings revealed a tear at the junction between the shell and the anterior patch.The evaluation determined that the cause of the deflation is the trauma experienced.Deflation can occur at any time after implantation, but it is more likely to occur the longer the tissue expander is implanted.Trauma is a known inherent risk of the saline-filled mammary tissue expander.It should be noted that as part of the mentor¿s quality process all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.Manufacturer¿s reference number: (b)(4).